Alert archive / California / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at May 28, 2009, 4:32 PM PDT for Lassen County, California. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2009, 4:32 PM PDT (23:32 UTC)
- Expired
- May 28, 2009, 6:30 PM PDT
- In force
- 118 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lassen County, CA
The radar
The Beale AFB radar (KBBX), 155 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 282332 FFWREV CAC035-290130- /O.NEW.KREV.FF.W.0003.090528T2332Z-090529T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 432 PM PDT THU MAY 28 2009 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA... * UNTIL 630 PM PDT * AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CRATER LAKE CAMPGROUND... OR 14 MILES WEST OF EAGLE LAKE...MOVING NORTH AT 10 MPH. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL LASSEN COUNTY. DOPPLER RADAR ESTIMATES AROUND 2 INCHES OF RAIN HAS ALREADY FALLEN IN THE AREA JUST NORTHWEST OF THIS THUNDERSTORM. AS THE THUNDERSTORM MOVES NORTHWEST OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN...THE POSSIBILITY OF FLOODING WILL INCREASE. THE AREA AROUND STRAYLOR LAKE AND INTO DIXIE VALLEY ARE INCLUDED IN THE WARNING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...BE SURE YOU ARE IN A SAFE PLACE FIRST. THEN CONTACT THE NATIONAL WEATHER SERVICE IN RENO AT 775-673-8100. YOUR REPORT MAY SAVE LIVES LAT...LON 4092 12132 4109 12104 4064 12084 4059 12108 $$
2 follow-up statements
000 WGUS75 KREV 290019 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 519 PM PDT THU MAY 28 2009 CAC035-290130- /O.CON.KREV.FF.W.0003.000000T0000Z-090529T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LASSEN CA- 519 PM PDT THU MAY 28 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR WEST CENTRAL LASSEN COUNTY... AT 511 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES NORTH OF CRATER LAKE CAMPGROUND...OR 17 MILES WEST OF EAGLE LAKE...MOVING NORTH AT 10 MPH. THE THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL LASSEN COUNTY. DOPPLER RADAR ESTIMATES UP TO 2 INCHES OF RAIN HAS FALLEN OVER THE AREA IN THE LAST 2 HOURS. ADDITIONAL THUNDERSTORMS ARE FORECAST TO MOVE NORTH DURING AND MAY PRODUCE ANOTHER 0.50 TO 0.75 INCHES OF RAIN IN THE NEXT HOUR. THIS ADDITIONAL RAINFALL COULD CAUSE FLOODING ON PORTIONS OF PINE CREEK AND ALSO INTO THE THE UPPER REACHES OF DIXIE CREEK. INCREASED FLOWS ON DIXIE CREEK WILL EVENTUALLY MOVE DOWNSTREAM INTO HORSE CREEK AND TOWARD THE TOWN OF LITTLE VALLEY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...BE SURE YOU ARE IN A SAFE PLACE FIRST. THEN CONTACT THE NATIONAL WEATHER SERVICE IN RENO AT 775-673-8100. YOUR REPORT MAY SAVE LIVES LAT...LON 4092 12132 4109 12104 4064 12084 4059 12108 $$
000 WGUS75 KREV 290126 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 626 PM PDT THU MAY 28 2009 CAC035-290134- /O.EXP.KREV.FF.W.0003.000000T0000Z-090529T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LASSEN CA- 626 PM PDT THU MAY 28 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR WEST CENTRAL LASSEN COUNTY... THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE DISSIPATED...WITH A DIMINISHING FLASH FLOOD THREAT. REMEMBER THAT MINOR FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS AS LIGHT TO MODERATE RAIN SHOWERS CONTINUE OVER WESTERN LASSEN COUNTY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. IF YOU OBSERVED FLOODING EARLIER IN THE WARNED AREA, INCLUDING THE LASSEN NATIONAL FOREST, CONTACT THE NATIONAL WEATHER SERVICE IN RENO AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR WARNING PROCESS. LAT...LON 4092 12132 4109 12104 4064 12084 4059 12108 $$ CS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:21 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 28, 2:21 PM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 221 PM PDT THU MAY 28 2009 .SHORT TERM... SCATTERED THUNDERSTORMS FORMING AS EXPECTED THIS AFTERNOON NEAR THE CREST AND ACROSS WEST CENTRAL NEVADA. STORMS IN MONO-MINERAL WERE FAIRLY WEAK EARLY...AND THE CLOUD COVER HAS LIKELY TEMPORARILY STALLED BIGGER STORMS FROM FORMING. FURTHER NORTH...HEATING CONTINUES WITH NEW STORMS FROM NORTHWEST LASSEN COUNTY TO NORTHWEST WASHOE COUNTY. STORMS ARE VERY EFFICIENT RAIN PRODUCERS WITH ALMOST 2/3 INCH IN 15 MINUTES IN SOUTH LAKE TAHOE. FOR THIS EVENING...EXPECT WEAK ZEPHYR AND OUTFLOW FROM SIERRA CONVECTION TO KEEP STORMS GOING THROUGH 8-10 PM. STORMS COULD BE EVEN STRONGER AND CONTINUE TO PRODUCE HEAVY RAIN WITH LOCALIZED FLASH FLOODING PRIMARY THREAT ALTHOUGH MARGINALLY SEVERE HAIL CANNOT BE RULED OUT. FURTHER EAST...EXPECT A BIT MORE ISOLATED COVERAGE IN LOVELOCK/FALLON AREAS. FOR TOMORROW...WEAK LOW OFF THE SRN CA COAST IS EXPECTED TO SEND A WEAK UPPER LEVE SHORT WAVE TOWARD THE AREA. MID-UPPER LEVEL SHEAR ALSO INCREASES SLIGHTLY SO TOMORROWS STORMS LOOK TO BE A BIT STRONGER AND ALSO COULD BE MORE WIDESPREAD. STORMS WILL CONTINUE TO MOVE...ALBEIT SLOWLY...SO FLASH FLOOD POTENTIAL REMAINS A CONCERN ALONG WITH SOME HAIL/WINDS IN THE STRONGEST STORMS. DEBATED A FLOOD WATCH DUE TO FLASH FLOOD CONCERNS...BUT DECIDED AGAINST IT FOR NOW. MAIN REASON IS THAT THERE COULD BE SOME DEBRIS CLOUDS FROM TODAYS CONVECTION REMAINING AS SHORT WAVE MOVES NORTH. WHILE THIS REMAINS SOMEWHAT LESS LIKELY...THOSE CLOUDS COULD RESTRICT HEATING ENOUGH THAT INSTABILITY EXPECTED MAY NOT BE REALIZED. EXPECT SOME MORE POTENTIAL FOR WEST WINDS IN THE AFTERNOON TOMORROW WHICH MAY PUSH STORMS A BIT OFF THE CREST...BUT NOT REALLY SURE RIGHT NOW. STILL...WITH SHORT WAVE NOT CLEARING THE AREA UNTIL AFT 12Z SAT...ISOLATED STORMS COULD CONTINUE TO GO THROUGH THE NIGHT SO HAVE KEPT THEM IN ACROSS THE NORTH. SAT/SUN...EXPECT CONTINUED SCT THUNDERSTORMS ALTHOUGH COVERAGE AND INTENSITY ON SAT MAY BE NOT AS MUCH IF CONVECTION GOES AS EXPECTED TOMORROW. HAVE TRENDED POPS BACK SLIGHTLY FOR SAT. SUN LOOKS SIMILAR ALTHOUGH IT MAY BEGIN TO RAMP BACK UP. ONE THING THAT IS DIFFERENT OVER THE WEEKEND IS FLOW BECOMES A BIT MORE S-SW WITH ZEPHYR LIKELY INTO SIERRA/EXTREME WRN NV. THIS WOULD LIMIT STORMS IN TAHOE AREA TO EARLY AFTERNOON...BUT MAY PROVIDE A FOCUS FOR STRONG STORMS ALONG WRN NV SIERRA FRONT ESP SUN. STORMS WILL CONTINUE TO BE SLOW MOVERS SO LOCAL HEAVY RAIN WL CONTINUE TO BE PRIMARY THREAT. WALLMANN .LONG TERM...MONDAY THROUGH THURSDAY... RAISED POPS ACROSS THE NORTHERN CWA (SUSANVILLE TO GERLACH AND NORTH) TUESDAY AND WEDNESDAY AND LOWERED HIGHS UP TO 4 OR 5 DEGREES ON THURSDAY...OTHERWISE NO CHANGES TO EXTENDED GRIDS. MUCH COOLER TEMPS BY EARLY TO MID NEXT WEEK ALONG WITH THE CHANCE FOR SHOWERS AND STORMS. WITH LITTLE TO SCOUR MOISTURE OUT NEXT MONDAY...THE CHANCE FOR SHOWERS AND THUNDERSTORMS HAS TO BE CONTINUED PER PREVIOUS SHIFTS. BEYOND MONDAY...THE EC/GFS AND THEIR ENSEMBLES HAVE REMARKABLY GOOD AGREEMENT WITH THE LARGE SCALE FLOW. BOTH MODELS INDICATE A RATHER SIGNIFICANT UPPER LOW (500 MB HEIGHTS UP TO 2 STANDARD DEVIATIONS BELOW NORMAL) OFF THE CENTRAL CALIFORNIA COAST NEXT TUESDAY AND WEDNESDAY. THIS PATTERN POINTS TO A BROAD AND NEBULOUS CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SIERRA AND WESTERN NEVADA FOR BOTH DAYS. ALSO...THE WELL-AGREED-UPON UPPER LOW WOULD SET UP A DEFORMATION AXIS OVER THE NORTHERN CWA AND BRING AN EVEN BETTER CHANCE FOR BOTH CONVECTION AND A GENERAL STRATIFORM RAIN. THEREFORE...I UPPED POPS IN THE NORTH TO ABOVE THOSE FURTHER SOUTH...ALTHOUGH POPS ARE STILL IN THE CHANCE CATEGORY (WISE WITH SMALLER SCALE DETAILS TOUGH THIS FAR OUT). THURSDAY...THE GFS AND ECMWF BRING THE LOW EITHER TO THE NORTHERN/ CENTRAL CALIFORNIA COAST (GFS) OR INTO OUR CWA (EC). THIS IS VERY UNCERTAIN RIGHT NOW BUT THE ATMOSPHERE SHOULD COOL OFF IN EITHER CASE SO I LOWERED HIGHS A BIT MORE FOR NEXT THURSDAY. PRECIP WISE...THE CHANCE OF SHOWERS AND STORMS STILL LOOKS GOOD. SNYDER && .AVIATION... FOR KRNO...THE THREAT FOR THUNDERSTORMS THRU 03-04Z IS CONSIDERABLY BETTER THAN YESTERDAY AT KRNO (CIRCA 15-20%). IF A STRONG STORM CAN DEVELOP AT OR IN THE VCNTY OF KRNO...OUTFLOW WINDS TO 45 KTS AND BRIEF BUT VERY HEAVY RAIN WILL BE PSBL. FOR KTVL...THUNDERSTORMS FROM EARLIER THIS AFTERNOON HAVE SPREAD CLOUD COVER OVER THE AREA AND DRAMATICALLY COOLED TEMPERATURES. THIS WILL SIGNIFICANTLY LIMIT THE STRENGTH OF ANY ADDITIONAL STORMS IN THE LOCAL AREA. HOWEVER...A BRIEF -TSRA/VCTS STILL PSBL. FOR KTRK...ANY THUNDERSTORMS THRU ARND 03Z WILL BE CAPABLE OF SMALL HAIL...WIND GUSTS TO 35-40 KTS...AND BRIEF BUT HEAVY RAINFALL. LOOKING AHEAD TO FRIDAY...THERE WILL BE A SIMILAR CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS (TIMING AND POSITION) AS TODAY. SNYDER && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, May 28, 11:20 AM PDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 1120 AM PDT THU MAY 28 2009 CAZ070>073-NVZ001>005-281930- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 1120 AM PDT THU MAY 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE AREA WILL REMAIN NEAR THE CALIFORNIA COAST TODAY WITH LIGHT SOUTHEAST FLOW TO CONTINUE BRINGING MOISTURE INTO OUR AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AGAIN ALONG THE SIERRA THIS AFTERNOON AND PUSH FURTHER EASTWARD INTO THE SIERRA FRONT. A FEW STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL... GUSTY WINDS TO 45 MPH AND SMALL HAIL. THERE IS A SMALL THREAT FOR LOCALIZED FLASH FLOODING FROM THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE AND INSTABILITY WILL CONTINUE TO BUILD ALONG THE SIERRA AND SPREAD TO NORTHEAST CALIFORNIA AND MUCH OF WESTERN NEVADA. CURRENTLY...THE STRONGEST STORMS ARE EXPECTED FRIDAY WITH HAIL...STRONG WIND GUSTS AND LOCALIZED FLASH FLOODING POSSIBLE. AS A LOW PRESSURE SYSTEM DEEPENS OFF THE WEST COAST...THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK WITH LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE. SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND IS LIKELY AGAIN ON FRIDAY. SPOTTER ACTIVATION MAY BE NECESSARY THIS WEEKEND AND EARLY NEXT WEEK. HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, May 28, 1:55 PM PDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 155 PM PDT THU MAY 28 2009 CAZ072-NVZ002-282130- GREATER LAKE TAHOE AREA- 155 PM PDT THU MAY 28 2009 ...STRONG THUNDERSTORMS CONTINUE WEST AND SOUTH OF LAKE TAHOE... AT 153 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR SUGAR PINE POINT STATE PARK...OR 8 MILES NORTHWEST OF SOUTH LAKE TAHOE...AND MOVING NORTHWEST AT 15 MPH. OCCASIONAL LIGHTNING...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...ALPINE MEADOWS...BLISS STATE PARK... DOLLAR POINT...EMERALD BAY...HOMEWOOD AND MEEKS BAY. IF ON OR NEAR LAKE TAHOE...NEARBY RIVERS...OR SWIMMING POOLS...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. JORDAN
Local storm report, May 28, 2:41 PM PDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
241 PM PDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 3 SW SOUTH LAKE TAHOE 38.92N 120.02W
05/28/2009 E0.25 INCH EL DORADO CA TRAINED SPOTTER
SPOTTER DROVE THROUGH TWO THUNDERSTORMS. STORM NEAR
STRAWBERRY DROPPED VERY HEAVY RAIN ESTIMATED HALF INCH IN
A VERY SHORT PERIOD OF TIME. ANOTHER STORM NEAR MEYERS
AND SOUTH LAKE TAHOE HAD HEAVY RAIN WITH PEA SIZE HAIL 1
INCH DEEP COVERING THE GROUND.
0119 PM HEAVY RAIN 2 SW SOUTH LAKE TAHOE 38.92N 120.01W
05/28/2009 U0.00 INCH EL DORADO CA TRAINED SPOTTER
SPOTTER REPORTED HEAVY RAINFALL WITH SMALL HAIL.
&&
SMCGUIRESpecial weather statement, May 28, 3:16 PM PDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 316 PM PDT THU MAY 28 2009 CAZ071-072-282315- GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 316 PM PDT THU MAY 28 2009 ...STRONG THUNDERSTORMS FORMING NEAR THE SIERRA VALLEY... AT 313 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREDONYER PASS TO INDEPENDENCE LAKE...OR ALONG A LINE EXTENDING FROM 21 MILES EAST OF CHESTER TO 8 MILES SOUTHEAST OF SIERRAVILLE...AND MOVING NORTHWEST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...BECKWOURTH... BLAIRSDEN...BOCA RESERVOIR...CALPINE AND CROMBERG. HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. JORDAN
Local storm report, May 28, 3:28 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
328 PM PDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 2 WNW PORTOLA 39.81N 120.50W
05/28/2009 E0.25 INCH PLUMAS CA TRAINED SPOTTER
HEAVY RAIN REPORTED WITH SMALL HAIL.
0328 PM HAIL 2 S SIERRAVILLE 39.56N 120.37W
05/28/2009 M0.88 INCH SIERRA CA AMATEUR RADIO
HEAVY RAIN WITH DIME TO NICKEL SIZED HAIL REPORTED. A
WIND GUST OF 56 MPH WAS ALSO REPORTED.
&&
SMCGUIRELocal storm report, May 28, 3:34 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
334 PM PDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL SIERRAVILLE 39.59N 120.37W
05/28/2009 E0.25 INCH SIERRA CA PARK/FOREST SRVC
USFS RANGER STATION REPORTED HEAVY RAIN AND ACCUMULATING
HAIL. RANGER ALSO REPORTED VEHICLES PULLED OVER TO THE
SHOULDER AND STOPPED DUE TO SEVERE WEATHER.
&&
SMCGUIRELocal storm report, May 28, 4:03 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
403 PM PDT THU MAY 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 5 ENE CISCO 39.32N 120.45W
05/28/2009 M0.50 INCH NEVADA CA TRAINED SPOTTER
HEAVY RAIN WITH MARBLE SIZE HAIL REPORTED. HAIL BREIFLY
ACCUMULATED BEFORE THE HEAVY RAIN.
0359 PM HAIL 6 NNW SIERRAVILLE 39.66N 120.42W
05/28/2009 M0.50 INCH SIERRA CA TRAINED SPOTTER
SPOTTER REPORTED HAIL AND BRIEF HEAVY RAIN.
&&
SMCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:19 PM PDT | Severe Thunderstorm Warning | REV | Sierra | 41 min |
| May 28, 3:35 PM PDT | Severe Thunderstorm Warning | REV | Plumas, Sierra | 40 min |
| May 28, 3:57 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 48 min |
| May 28, 4:56 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 21 min |
Nearby
Flash Flood Warnings in California, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.